It is currently Thu Aug 17, 2017 12:16 am



All times are UTC - 5 hours [ DST ]


Our Sponsors





Post new topic Reply to topic  [ 4 posts ] 
Author Message
PostPosted: Thu Jul 21, 2011 6:52 pm 
Offline
Average Poster
Average Poster

Joined: Tue Jul 05, 2011 5:27 am
Posts: 23
So I want to start tapering, I'm on 2 mg a day right now. Problem is, I have 8 mg tabs. Is there some sort of way I can do this to measure doses more accurately, if I don't have the strips, and can't do the liquid method? I want to start dropping 0.25 mg every week, but it's hard to even measure my doses accurately, because it's hard to break the pill evenly.

Would a pill splitter work? If I can just get the pills down to even 2 mg pieces, then I'll just crush the rest into powder and make piles.

Also, how painful (I know this is completely relative) would it be to go cold turkey from 2 mg daily? I went cold turkey from 2 mg every other day last year, and it wasn't bad at all. As long as I'm not laid up in bed, it's all good.


Top
 Profile  
 
 Post subject:
PostPosted: Sat Jul 23, 2011 10:49 am 
Offline
Average Poster
Average Poster

Joined: Tue Jul 05, 2011 5:27 am
Posts: 23
For anyone who is curious, I figured out a sufficient way to do this. Since the pill is already notched in the middle, I just took a kitchen knife and deepened/lengthened the notch. Then it was easy to break it in half evenly. Then to make even 2 mg pieces, I just used the knife again to cut another notch, using the corner of the pill as a guide. Then crush the 2mg piece into powder, and I can form 8 piles, 0.25 mg each. It's not perfect, but it's close.

Now, I have another question. Can I be withdrawing after only 36 hours of starting my taper? I have been taking 2 mg a day for a while, but two days ago I dropped my dose down to 1.75 mg. I dose in the evening, and that night I slept badly. The next day, later in the day, I felt the familiar symptoms of temperature changes, gooseflesh, sweating, and a bad headache. Last night I only slept 3 hours.

BTW: Does anyone else get a headache when they're w/d? Last time I never did.


Top
 Profile  
 
 Post subject: Too Fast?
PostPosted: Sat Jul 23, 2011 1:16 pm 
Offline
Moderator
Moderator
User avatar

Joined: Sun Jan 02, 2011 12:35 am
Posts: 2801
Location: Southwest
Hi Sunatback

There is pill cutter available at any drugstore that will make the cutting a lot easier and exact. Too bad you can't get a hold of the 2mg films. Those are so easy to bend and cut. See if your doctor will prescribe those and the taper will go much better.

It is suggested to reduce the dose about every two weeks to give your body time adjust. How long are you waiting between tapering down? One of the more recent postings I've read where they didn't suffer too much was going down my .50 then .25, then skipping a day, etc. I would NOT jump off at 2mgs! You will most likely be miserable, although I have read of some doing it okay, are you willing to take that chance? Not me.

Slow, slow, slow, wins the race with Sub. Otherwise if your w/d symptoms are so bad you might be tempted to go back on it, and that defeats the purpose.


I wish you well on your taper journey. Keep focused on the end game. Freedom.


Top
 Profile  
 
Our Sponsors
 Post subject:
PostPosted: Tue Jul 26, 2011 9:24 am 
Offline
Long Time Member
Long Time Member
User avatar

Joined: Wed Apr 29, 2009 12:55 pm
Posts: 4933
Location: Leesburg, FL
Rule gave you some good advice with which I agree. I wouldn't jump from 2 mg - why suffer unnecessarily? The slower you taper the easier the transition is on your body/opiate receptors. You want them to adjust to not having the suboxone slowly - that is what will help reduce the acute and post-acute withdrawals. And like Rule also said - can you get the 2 mg strips? I'm told they are really easy to cut up into small sections.

Good luck with your taper! Let us know how it's going.

_________________
-As I have grown older, I've learned that pleasing everyone is impossible, but pissing everyone off is a piece of cake.

-I'm only responsible for what I say, not for what you understand.


Top
 Profile  
 
Display posts from previous:  Sort by  
Post new topic Reply to topic  [ 4 posts ] 

All times are UTC - 5 hours [ DST ]


Who is online

Users browsing this forum: No registered users and 0 guests


You cannot post new topics in this forum
You cannot reply to topics in this forum
You cannot edit your posts in this forum
You cannot delete your posts in this forum
You cannot post attachments in this forum

Search for:
Jump to:  
Our Sponsors
Suboxone Forum latest topics RSS feed Subscribe to the entire forum
 

 

 
Fond Du Lac Psychiatry
Dr. Jeffrey Junig, M.D., Ph.D.

  • Board Certified Psychiatrist
  • Asst Clinical Professor, Medical College of Wisconsin

Powered by phpBB® Forum Software © phpBB Group